April 5, 2017 at 3:06 am #5739
Hi, I am new to the forum, and looking for insight and encouragement. I am 54 and have been on a number of anti-depression meds, with tons of therapy, and still looking for help…. I have been looking into TMS, and came across information that says, that if taking Wellbrutin/Bupropion and receiving TMS, it is very likely that you will experience severe tinnitus???? Curious if anyone is taking this medication, and if you could share any insight on this.
Thank youApril 13, 2017 at 1:22 am #5743
I am a patient but did not take those two medications during TMS.
I tried to find info on this topic and this is one resource I found:
http://www.evms.edu/research/centers_institutes_departments/…/tms_risks_benefits/What are the benefits of NeuroStar TMS Therapy? … Combination of TMS with bupropion (Wellbutrin) has been reported to cause tinnitus, or ringing in the ears.
If you go to the website there may be more info. I did not read the entire article.
Also, consulting with your doctor would be a source of information. In addition you could call a few TMS Treatment offices and ask the TMS Coordinator if they have had any experience with this particular issue. Another idea is that since the website is referencing NeuroStar TMS Therapy, you could google search Neurostar (a company offering the TMS technology) and email them your question.
Hope this is helpful. Good Luck. Stay in touch.
ColleenAugust 27, 2018 at 2:45 am #33759
i am currently on wellbutrin and have been, on and off, for many years. it is the best medication for my particular problems. however, i cannot take the normal dosage of 100-150 mg pills 2x day. i get the raw buproprion, take it to my compound pharmacy, and have them make my smaller dose of 25 mg, in a slow-absorption base. i have terrible tinnitus from simple tylenol and advil products, but never with the 25 mg dose of buproprion (wellbutrin). i am unable to explore rTMS since the only doctor in my area offering it is not a good match for me, and my insurance refuses to work with them. (i am waiting for a new office to open in my town!) but i thot it worth mentioning that the tinnitus may be due to the dosage. you can take MUCH less and have it be VERY effective, and choose your dosage on a daily basis, or step up and down from your therapeutic dosage if you have a pharmacist compound smaller doses for you. unfortunately big pharma does not make small dose w/slow absorption. dont let that stop you.October 16, 2018 at 6:13 pm #33810
the link you posted is not working, it may be temporary though. The site is apparently being updated. I will definitely look at it later.
I already have tinnitus, it’s not severe or frequent, so is the warning for TMS therapy saying that, with Wellbutrin + TMS, it could become both severe and frequent? Or painful? Can tinnitus even be painful… *shrug*
I feel like I’m at such a loss about my own recovery the majority of the time, so these forums are really exciting for me!October 21, 2018 at 7:17 am #33817
I take 450mg daily of bupropion and have had over 30 TMS treatments. I have not had any issues with tinnitus or ringing at all.November 29, 2018 at 4:25 am #33870
I am on Wellbutrin and did notice my tinnitus has gotten worse. At times it is so loud it is hard to sleep at night! The offic tech had never heard of this, but I thought I read something about it?November 30, 2018 at 9:25 pm #33873
I am nearing the end of my taper sessions and still looking for improvements in my depression and anxiety. My MD recently started me Wellbutrin a few days ago, and so far no tinnitus.December 5, 2018 at 5:56 am #33877
I’m currently on TMS session 11 for depression and taking 100mg of Wellbutrin/ bupropion. Actually I did notice that I had ringing in my ears about twice now. The first one I paid no mind to it, but when it happened again a few days later, it’s not a coincidence and I think something I should probably tell my doctor about.December 5, 2018 at 12:37 pm #33878
Hi, I’m on my 16th TMS treatment and have been taking 100mg of Wellbutrin for several years. I have had no side effects, no tinnitus.April 23, 2019 at 10:11 am #34185
I have taken Wellbutrin for the last 4 years at a moderate/average dosage level/range. I am on day 10 of rTMS. I have had no tinnitus at all.April 25, 2019 at 5:03 am #34192
I have not had this issue with Wellbutrin yet. I’m about 1/3 of the way with my treatment. However: there is a fair amount of literature that states that Wellbutrin decreases the resting motor thresholds in many patients. If you think that might be the case with you, just check with your doc.
The topic ‘TMS and Wellbrutin/Bupropion’ is closed to new replies.